Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 7, NWS Pueblo, CO

July 16, 201420 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 16, 2014, 11:29 AM MDT for 20 counties in Colorado. It took effect at Jul 16, 2014, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2014, 11:29 AM MDT (17:29 UTC)
In effect from
Jul 16, 2014, 12:00 PM MDT
Expired
Jul 17, 2014, 12:00 AM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WGUS65 KPUB 161729
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT WED JUL 16 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE MAJORITY OF
SOUTHERN COLORADO INTO TONIGHT...

.A VERY MOIST ATMOSPHERE REMAINS IN PLACE TODAY AND THUNDERSTORMS
WHICH DEVELOP THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF
TIME.

COZ067-068-070>089-093>099-170130-
/O.NEW.KPUB.FF.A.0007.140716T1800Z-140717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...ALAMOSA...MONTE VISTA...MANASSA...LA JARA...
ANTONITO...SANFORD...SAN LUIS...FORT GARLAND...BLANCA...
LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...
WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY...
PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1129 AM MDT WED JUL 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...SOUTH
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND
  TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL
  COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN
  MOUNTAINS...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO
  MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND
  WET MOUNTAINS. IN SOUTHEAST COLORADO...BACA COUNTY...BENT
  COUNTY...CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS
  COUNTY...HUERFANO COUNTY...OTERO COUNTY...PROWERS
  COUNTY...PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS
  ANIMAS COUNTY.

* THROUGH THIS EVENING

* THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 2
  INCHES IN LESS THAN AN HOUR...WILL BE CAPABLE OF PRODUCING FLASH
  FLOODING. AREAS WHICH EXPERIENCED HEAVY RAINFALL SINCE FRIDAY...WILL
  BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING THROUGH THIS
  EVENING.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
946 
WGUS65 KPUB 162144
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT WED JUL 16 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE MAJORITY
OF SOUTHERN COLORADO INTO TONIGHT...

.A VERY MOIST ATMOSPHERE REMAINS IN PLACE TODAY AND THUNDERSTORMS
WHICH DEVELOP THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF
TIME.

COZ067-068-070>089-093>099-170545-
/O.CON.KPUB.FF.A.0007.000000T0000Z-140717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...ALAMOSA...MONTE VISTA...MANASSA...LA JARA...
ANTONITO...SANFORD...SAN LUIS...FORT GARLAND...BLANCA...
LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...
WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY...
PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
344 PM MDT WED JUL 16 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS 
  VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY... 
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS 
  VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO 
  GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...BACA COUNTY...BENT COUNTY...CROWLEY 
  COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY... 
  HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO 
  COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 
  2 INCHES IN LESS THAN AN HOUR...WILL BE CAPABLE OF PRODUCING 
  FLASH FLOODING. AREAS WHICH EXPERIENCED HEAVY RAINFALL SINCE 
  FRIDAY...WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING 
  THROUGH THIS EVENING. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
224 
WGUS65 KPUB 170552
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1152 PM MDT WED JUL 16 2014

...FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT...

.THE THREAT OF HEAVY FLOODING RAIN HAS ENDED IN MOST
LOCATIONS.

COZ067-068-070>089-093>099-170700-
/O.EXP.KPUB.FF.A.0007.000000T0000Z-140717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...ALAMOSA...MONTE VISTA...MANASSA...LA JARA...
ANTONITO...SANFORD...SAN LUIS...FORT GARLAND...BLANCA...
LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...
WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY...
PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1152 PM MDT WED JUL 16 2014

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO WILL EXPIRE AT
MIDNIGHT MDT TONIGHT. HOWEVER...SOME LOCALIZED MODERATE TO HEAVY
RAIN WILL CONTINUE OVER LAS ANIMAS COUNTY UNTIL LATE TONIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 16, 4:07 AM MDT, 7 hours 22 minutes earlier.

Area forecast discussion, Jul 16, 4:07 AM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
407 AM MDT WED JUL 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MDT WED JUL 16 2014

CURRENTLY...NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA WITH MAIN
UPPER TROUGH DROPPING SOUTH ACROSS WY. SEVERAL WEAK WAVES EMBEDDED
IN THE FLOW AHEAD OF THE TROUGH HAVE BEEN CROSSING THE AREA THIS
MORNING...BRINGING WITH THEM BANDS OF SHOWERS AND WEAK
THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. FOR
TODAY...LARGE SCALE UPWARD MOTION INCREASES ACROSS THE AREA AS UPPER
TROUGH MOVES SLOWLY SOUTH ACROSS WY AND INTO NRN CO TONIGHT. SURFACE
COLD FRONT ASSOCIATED WITH THE TROUGH WILL PUSH SOUTH ACROSS THE
PLAINS IN THE AFTERNOON...REACHING THE NM BORDER IN THE EVENING.
AHEAD OF THE FRONT...LOW LEVELS OVER THE EASTERN MOUNTAINS AND I-25
CORRIDOR APPEAR TO DRY SLIGHTLY...AS LOW LEVEL MOISTURE AXIS SHIFTS
EASTWARD ONTO THE PLAINS. SUSPECT LOW CLOUDS...WHICH LIMITED
INSTABILITY YESTERDAY WILL BE MORE SPARSE TODAY...AND WITH WARMER
SURFACE TEMPS MOST AREAS SHOULD SEE GREATER INSTABILITY AND THUS
STRONGER CONVECTION DURING THE AFTERNOON. INITIAL FOCUS FOR
STRONG/SEVERE STORMS WILL BE THE FAR EASTERN PLAINS...EAST OF A
LIMON/LA JUNTA/KIM LINE...WHERE 0-6KM SHEAR IS GREATEST AND CAPES
CLIMB INTO THE 1-2K J/KG RANGE. HAVE INCLUDED MENTION OF SEVERE IN
THE FORECAST FOR A FEW SOUTHEAST PLAINS ZONES...AND WOULDN'T BE TOO
SURPRISED TO SEE A POSSIBLE TORNADO WITH ONE OF THE STRONGER STORMS.
FARTHER WEST...STRONG STORMS AND BRIEF HEAVY RAIN WILL BE POSSIBLE
OVER THE I-25 CORRIDOR AND POINTS WESTWARD...THOUGH ITS TOUGH TO
PICK AN AREA OVER THE HIGHER TERRAIN PARTICULARLY FAVORED FOR
STRONGEST STORMS. WILL COUNT ON FEWER CLOUDS INITIALLY THIS
AFTERNOON....LEADING TO WARMER MAX TEMPS...THOUGH STILL WENT UNDER
GUIDANCE VALUES MOST LOCATIONS EAST OF THE MOUNTAINS.

TONIGHT...LOW LEVEL MOISTURE WILL SLOSH WESTWARD BEHIND THE COLD
FRONT...BRINGING BACK THE THREAT OF HEAVY RAIN TO MUCH OF THE I-25
CORRIDOR AND EASTERN MOUNTAINS IN THE EVENING. WITH UPPER TROUGH
PROVIDING STRONG UPWARD MOTION THROUGH THE NIGHT...MODELS HAVE ALL
BEEN SHOWING RATHER LARGE MCS DEVELOPING OVER THE EASTERN PLAINS BY
06Z...THEN SLOWLY DROPPING SOUTH INTO THE TEXAS PANHANDLE BY EARLY
THU MORNING. WILL INCREASE POPS AND QPF OVER THE FAR SOUTHEAST TO
ACCOUNT FOR THIS SCENARIO. BEHIND THE MCS...ENOUGH UPWARD MOTION TO
KEEP A THREAT OF TSRA GOING THROUGH MOST OF THE NIGHT...THOUGH
INTENSITY WILL BE WANING AS AIR MASS STABILIZES. HAVE HELD OFF ON A
FLASH FLOOD WATCH FOR NOW...BUT ONE MAY BE NEEDED OVER THE FAR
SOUTHEAST PLAINS TONIGHT IF SLOW MOVING MCS DEVELOPS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 344 AM MDT WED JUL 16 2014

...RETURN TO SUMMER THIS WEEKEND...

ONE MORE DAY OF FALL-LIKE TEMPERATURES ON THURSDAY...THEN
THE UPPER RIDGE REBUILDS AND WE SHOULD RETURN TO MORE
SEASONABLE CONDITIONS FOR THE WEEKEND AND BEYOND.

TROUGH MOVING FROM THE NW THROUGH THE CENTRAL PLAINS WILL
STILL BE MOVING THROUGH THU MORNING...AND THE TROUGH AXIS
WILL NOT PASS THROUGH OUR AREA UNTIL AT LEAST 18Z...SO
THREAT OF CONVECTION WILL CONTINUE THU MORNING...ALTHOUGH IT
WILL LIKELY BE MOSTLY SHOWER ACTIVITY AS OPPOSED TO THUNDER.
BUFKIT SOUNDINGS SHOW PRETTY MOIST CONDITIONS THROUGH 500
MB THU MORNING...WITH LOW LCLS PERSISTING. SO...A RATHER
CLOUDY START TO THE DAY. TEMPS MAY STRUGGLE TO MAKE IT INTO
THE 70S AGAIN AT KCOS DEPENDING ON THE EXTENT OF PRECIP AND
LOW CIGS. SHOULD CLEAR OUT BY AFTERNOON...BUT MAY BE TOO STABLE
OVER THE PLAINS FOR NEW CONVECTIVE DEVELOPMENT...SO MOST
OF THE STORMS WILL BE CONFINED TO THE MTS AND SURROUNDING
AREAS FOR THE AFTERNOON AND EVENING PERIOD.

FOR FRIDAY...THE FLOW IS STILL A BIT NWRLY...AND A WEAK
DISTURBANCE IN THE AFTERNOON SHOULD SET OFF ANOTHER ROUND
OF SHOWERS AND STORMS...THOUGH NOT AS WIDESPREAD AS WE HAVE
SEEN RECENTLY. TEMPS COULD BREAK THE 90 DEGREE MARK OVER THE
PLAINS.

FOR THE WEEKEND AND BEYOND... THE UPPER RIDGE WILL SLOWLY BUILD
BACK FROM THE SOUTH THROUGH NM. INITIALLY THIS WILL KEEP US UNDER
DRY WRLY FLOW FROM THE DESERT SW...AND SAT-MON COULD BE FAIRLY DRY
OVERALL WITH TEMPS APPROACHING 100 DEGREES FOR SOME SPOTS OVER THE
PLAINS AND SOLID 80S FOR THE HIGHER ELEVATIONS. WILL KEEP
LOW/ISOLD POPS CONFINED TO THE MT AREAS. FINALLY...THE UPPER HIGH
BECOMES REESTABLISHED OVER THE 4 CORNERS REGION EARLY NEXT
WEEK...AND WE SHOULD RETURN TO MORE OF A TYPICAL MONSOONAL PATTERN
WITH TEMPS IN THE 80S-90S AND THE USUAL JULY DIURNAL STORMS. ROSE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 344 AM MDT WED JUL 16 2014

STILL SOME AREAS OF IFR STRATUS AND FOG OVER THE PLAINS THIS
MORNING...THOUGH IN GENERAL IFR CONDITIONS ARE MUCH LESS
WIDESPREAD THAN 24 HRS AGO. FEW WEAK -SHRA OVER THE AREA THIS
MORNING HAVE ALSO HELPED KEEP LOW CLOUDS AT BAY. WITH STRATUS
CLOSE BY AT BOTH KCOS AND KPUB...THERE MAY STILL BE SOME BRIEF
PERIODS OF IFR THROUGH MID MORNING...AND MAY NEED A FEW HRS OF
TEMPO IFR THROUGH 15Z BOTH TERMINALS. AFTER 18Z...TSRA WILL
DEVELOP OVER THE MOUNTAINS AND SPREAD TOWARD ALL 3 TERMINALS 19Z-
20Z. THREAT OF TSRA WILL LIKELY CONTINUE WELL INTO THE EVENING AT
KCOS AND KPUB...WITH AREAS OF MVFR/IFR CONDITIONS AS -TSRA AND
-SHRA BECOME FAIRLY WIDESPREAD 00Z-06Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...ROSE
AVIATION...PETERSEN
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT WED JUL 16 2014

COZ058>089-093>099-171700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP
OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER
ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC
MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH
MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND
OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY
STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL
OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL
GENERALLY SMALLER THAN PENNIES.

IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE
THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN
COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60
MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY
ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL
BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:00 PM MDTSpecial Weather StatementPUBChaffee30 min
Jul 15, 6:08 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 15, 6:37 PM MDTAreal Flood AdvisoryPUBLake3 hr
Jul 15, 6:52 PM MDTSpecial Weather StatementPUBOtero23 min
Jul 15, 7:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 15, 7:20 PM MDTSpecial Weather StatementPUBSaguache40 min
Jul 15, 8:08 PM MDTSpecial Weather StatementPUBTeller52 min
Jul 15, 8:40 PM MDTSpecial Weather StatementPUBMineral35 min
Jul 15, 11:56 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 16, 11:50 AM MDTAreal Flood AdvisoryPUBEl Paso55 min
Jul 16, 12:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 16, 12:10 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 12:13 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jul 16, 12:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 16, 12:38 PM MDTSevere Thunderstorm WarningPUBConejos26 min
Jul 16, 1:42 PM MDTFlash Flood WarningPUBFremont2 hr
Jul 16, 2:05 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo40 min
Jul 16, 2:33 PM MDTFlash Flood WarningPUBMineral, Rio Grande3 hr
Jul 16, 2:34 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 16, 2:39 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo51 min
Jul 16, 2:42 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Jul 16, 2:51 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller39 min
Jul 16, 2:58 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 3:04 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jul 16, 3:06 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jul 16, 3:25 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo20 min
Jul 16, 3:37 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 16, 3:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 16, 3:45 PM MDTFlash Flood WarningPUBEl Paso5 hr
Jul 16, 4:22 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 16, 4:29 PM MDTSevere Thunderstorm WarningPUBLas Animas19 min
Jul 16, 4:31 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 16, 5:16 PM MDTFlash Flood WarningPUBCrowley6 hr
Jul 16, 5:27 PM MDTSpecial Weather StatementPUBLas Animas48 min

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.